Alert archive / Florida / Special Weather Statements in 2015
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 10, 2015, 5:13 PM EDT for Collier County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2015, 5:13 PM EDT (21:13 UTC)
- Expired
- Jul 10, 2015, 6:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 137 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3164 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
639
WWUS82 KMFL 102113
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
513 PM EDT FRI JUL 10 2015
FLZ069-070-102200-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
513 PM EDT FRI JUL 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR WEST CENTRAL
COLLIER COUNTY UNTIL 600 PM EDT...
* AT 513 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES EAST OF WEST TOLL GATE ON ALLIGATOR ALLEY...OR 9 MILES
SOUTHEAST OF GOLDEN GATE ESTATES...MOVING WEST AT 20 MPH.
* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
* LOCATIONS IMPACTED INCLUDE...
NAPLES...GOLDEN GATE ESTATES...VINEYARDS...WEST TOLL GATE ON
ALLIGATOR ALLEY...NAPLES MANOR...EAST NAPLES...BELLE MEADE...NORTH
NAPLES...GOLDEN GATE...LELY RESORT...NAPLES PARK...FIDDLERS
CREEK...LELY...INTERSECTION I-75 AND EVERGLADES BLVD.
LAT...LON 2622 8139 2604 8140 2601 8174 2602 8174
2601 8176 2601 8175 2600 8176 2602 8177
2602 8176 2603 8176 2603 8177 2609 8180
2627 8181
TIME...MOT...LOC 2113Z 090DEG 16KT 2614 8150
$$
GREGORIAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 10, 4:02 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jul 10, 4:02 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 402 PM EDT FRI JUL 10 2015 .DISCUSSION... MID/UPPER LEVEL RIDGE WAS CENTERED ACROSS THE FLORIDA PANHANDLE THIS AFTERNOON...PROVIDING EAST TO NORTHEAST FLOW ALOFT. A UPPER LEVEL TROUGH/TUTT LOW WERE ACROSS THE SOUTHEAST BAHAMAS...HELPING FILTER IN DRY AND SUBSIDENT AIR ALOFT ACROSS SOUTH FLORIDA. DEWPOINTS WERE MIXING OUT IN THE MID/UPPER 60S FOR SEVERAL LOCATIONS ALONG THE EAST COAST. PRECIPITABLE WATER VALUES WERE RUNNING WELL BELOW NORMAL AT 1.4-1.5 INCHES BY THE LAKE AND 1.6-1.7 INCHES ACROSS DEEP SOUTH FLORIDA. MID/UPPER LEVEL RIDGE WILL PUSH WESTWARD THROUGH THE WEEKEND AND A SHORTWAVE TROUGH WILL DIG SOUTHEASTWARD ACROSS THE MID ATLANTIC STATES. LOW/MID LEVEL NORTHEASTERLY FLOW AND DRY/SUBSIDENT AIR WILL PREVAIL...WITH MAINLY DRY CONDITIONS NORTHEAST AND ISOLATED/SCATTERED SHOWERS AND STORMS TOWARDS THE SOUTH AND WEST. AN AREA OF LOW PRESSURE IS FORECAST TO DEVELOP OFF THE NORTH CAROLINA COASTLINE THIS WEEKEND AND THEN TRACK NORTHEAST OVER THE ATLANTIC WATERS. THE UPPER TROUGH OVER THE EASTERN CONUS WILL BE REINFORCED AND DEEPEN AS A SHORTWAVE DIVES SOUTHEAST ACROSS THE NORTHERN PLAINS ON MONDAY. IN RESPONSE...THE LOW/MID LEVEL RIDGE WILL SHIFT SOUTHWARD...AND THE FLOW WILL BEGIN TO VEER TO THE SOUTH ON MONDAY. LOW LEVEL MOISTURE WILL INCREASE...BUT STILL ONLY TO NEAR TO SLIGHTLY BELOW NORMAL VALUES. TUESDAY THROUGH THURSDAY...THE RIDGE WILL GET SHUNTED INTO THE FLORIDA STRAITS ON TUESDAY WITH LOW/MID LEVEL SOUTHWEST TO WEST FLOW ACROSS THE REGION. THE BEST RAIN CHANCES ARE FORECAST TO BE ACROSS THE INTERIOR AND TOWARDS THE EAST COAST. DEEP MOISTURE WILL BE LACKING...SO RAIN CHANCES WILL REMAIN IN THE CHANCE CATEGORY. THE RIDGE WILL BEGIN TO MOVE BACK NORTHWARD ON WEDNESDAY TO DEEP SOUTH FLORIDA AS THE UPPER TROUGH ACROSS THE SOUTHEAST LIFTS NORTHWARD. THE RIDGE IS THEN FORECAST TO PUSH BACK INTO CENTRAL FLORIDA ON THURSDAY...WITH A RETURN OF THE HIGHER RAIN CHANCES FOR THE INTERIOR WEST AND GULF COAST. && .AVIATION... MAINLY VFR CONDITIONS SHOULD PREVAIL ACROSS THE ATLANTIC COAST TERMINALS THROUGH THE AFTERNOON AND INTO THE EARLY EVENING HOURS. PERSISTENT EASTERLY FLOW IS KEEPING ISOLATED SHOWERS/THUNDERSTORMS ACROSS THE SOUTHWEST PENINSULA THUS FAR. WITH THE ON-SET OF THE WEST COAST SEA BREEZE AROUND 19Z...TERMINAL KAPF ASSIGNED VCTS WITH BRIEF PERIODS OF MVFR TO NEAR IFR CONDITIONS POSSIBLE WITH OCCURRENCE OF SHOWERS/THUNDERSTORMS WITH TEMPO GROUND ASSIGNED FROM 20Z TO 00Z THIS EVENING. && .MARINE... RATHER TRANQUIL MARINE CONDITIONS WILL PERSIST INTO EARLY NEXT WEEK WITH AN EASTERLY WIND OF LESS THAN 15 KNOTS THROUGH MONDAY AND SEAS LESS THAN 4 FEET. THE WIND IS FORECAST SHIFT TO A SOUTHWEST DIRECTION ON TUESDAY AS THE RIDGE MOVES SOUTH INTO THE FLORIDA STRAITS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 78 90 76 91 / 10 10 0 10 FORT LAUDERDALE 80 90 80 91 / 10 10 0 10 MIAMI 79 91 78 91 / 10 10 10 10 NAPLES 75 92 74 91 / 20 20 10 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION...84/AK AVIATION...60/BD
Hazardous weather outlook, Jul 10, 4:02 AM EDT, 13 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 402 AM EDT FRI JUL 10 2015 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 102015- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 402 AM EDT FRI JUL 10 2015 ...ISOLATED TO SCATTERED THUNDERSTORMS INTERIOR AND GULF COAST... ...MODERATE RISK OF RIP CURRENTS BROWARD AND MIAMI-DADE BEACHES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE INTERIOR AND THE GULF COAST. SOME STORMS COULD BE STRONG WITH FREQUENT LIGHTNING AND GUSTY WINDS AS THE MAIN THREAT. WIND: THE STRONGEST THUNDERSTORMS COULD PRODUCE WIND GUSTS OF 40 TO 50 MPH. RIP CURRENTS: THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF BROWARD AND MIAMI-DADE COUNTIES. A SLIGHT RISK OF RIP CURRENTS EXISTS AT THE BEACHES OF PALM BEACH COUNTY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH DAY...ESPECIALLY OVER INTERIOR AND WESTERN SECTIONS OF SOUTH FLORIDA. CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, FLOODING AND HAIL TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jul 10, 4:53 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 453 PM EDT FRI JUL 10 2015 FLZ070-102130- INLAND COLLIER COUNTY FL- 453 PM EDT FRI JUL 10 2015 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR CENTRAL COLLIER COUNTY UNTIL 530 PM EDT... * AT 452 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTH OF COPELAND...OR 14 MILES SOUTH OF AVE MARIA...MOVING WEST AT 15 MPH. * FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH... SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * LOCATIONS IMPACTED INCLUDE... GOLDEN GATE ESTATES...DEEP LAKE...MILES CITY...SOUTH BLOCKS GOLDE...INTERSECTION I-75 AND EVERGLADES BLVD...INTERSECTION ALLIGATOR ALLEY AND SR 839 AND PICAYUNE STRAND STATE FOREST. LAT...LON 2620 8126 2603 8129 2603 8162 2625 8160 TIME...MOT...LOC 2052Z 094DEG 13KT 2613 8139 GREGORIA
Special weather statement, Jul 10, 5:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
513 PM EDT FRI JUL 10 2015
FLZ069-070-102200-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
513 PM EDT FRI JUL 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR WEST CENTRAL
COLLIER COUNTY UNTIL 600 PM EDT...
* AT 513 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES EAST OF WEST TOLL GATE ON ALLIGATOR ALLEY...OR 9 MILES
SOUTHEAST OF GOLDEN GATE ESTATES...MOVING WEST AT 20 MPH.
* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
* LOCATIONS IMPACTED INCLUDE...
NAPLES...GOLDEN GATE ESTATES...VINEYARDS...WEST TOLL GATE ON
ALLIGATOR ALLEY...NAPLES MANOR...EAST NAPLES...BELLE MEADE...NORTH
NAPLES...GOLDEN GATE...LELY RESORT...NAPLES PARK...FIDDLERS
CREEK...LELY...INTERSECTION I-75 AND EVERGLADES BLVD.
LAT...LON 2622 8139 2604 8140 2601 8174 2602 8174
2601 8176 2601 8175 2600 8176 2602 8177
2602 8176 2603 8176 2603 8177 2609 8180
2627 8181
TIME...MOT...LOC 2113Z 090DEG 16KT 2614 8150
GREGORIAThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 4:53 PM EDT | Special Weather Statement | MFL | Collier | 37 min |
Nearby
Special Weather Statements in Florida, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.